Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

How long does side effects of Oxycodone take to subside?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
I recently experienced a thermal burn, second degree, on top of my right foot. I initially took a Codeine pill from a past prescription to deal with the pain, as well as a Vitamin E gel tablet (400 IU), and a "One a Day" vitamin pill. Within 24 hours the foot started to swell and became red despite elevation, so I took one Benadryl tablet, and started using Bacitraycin as an ointment. I subsequently visited the doctor, who changed the bandage and put me on Cephalexin, two 500mg capsules every 12 hours, and Oxycodone/APAP 5-325mg every 4 - 6 hours. I also received a tetanus shot as a precaution. I returned to the doctor's office two days later for another dressing change. The surrounding redness had not subsided, so I was given two shots of antibiotic. I returned the next day for another dressing change The redness had begun to subside. To help speed up the healing of the wound I was referred to the local wound care clinic. By this time I had been on Oxycodone for about four days and realized that I had been experiencing some of the less common side effects: neck and stomach pains, and high anxiety. I immediately stopped usage and switched to Ibuprofen the next day, taking three 200 mg tablets over the course of six hours. After taking the last tablet I started experiencing behavioral changes: crying over past memories and high anxiety again. I have ceased ALL medications at this point - including the vitamin pills - since the foot is healing well now and the pain is tolerable. I have not used any drugs for about four days now, except for my daily dosage of high blood pressure medicine - 10mg of Lisinopril. How long before the side effects of Oxycodone subside? I read that certain vitamins and medications interact very poorly with Oxycodone. My anxiety, crying, and depression are slowly subsiding. Thank you very much for your reply!!!!! Sincerely, XXXX
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Ashish Verma 2 hours later
Brief Answer: it will take a week more Detailed Answer: Hi, Thanks for writing to XXXXXXX This is Dr. Ashish Verma, a general surgeon, answering to your query. The half life of oxycodon is 2-4 hours and as you have not taken it for 4 days now, so the drug has now been completely eliminated from your body. But the effect on your behavior may last for a few more days. And yes, oxycodon do has a very long list of interactions with other drugs, and the symptoms you were experiencing were its side effects better be cautious in future with this drug. Regarding your it is now healing as you continue with the dressing till it is healed. And it is vitamin C and not E that helps in healing of wounds. Do continue your pressure medicine. Hope that i have answered to all your queries. If you have further queries, i will be glad to answer them. Get well soon. Dr. Ashish Verma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor